MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 2X2 RIGHT PLATES, 20 MM

STRYKER LEIBINGER FREIBURG PEDIATRIC MANDIBULAR DISTRACTOR 2, 2X2 RIGHT PLATES, 20 MM
Model Number 62-02321
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device is implanted.
 
Event or Problem Description
It was reported that during turn of the device, the pmd came apart inside of the patient resulting in the device breaking into two pieces with the internal mechanism completely unattached.There were no adverse consequences reported and there is no other information known at this time.
 
Additional Manufacturer Narrative
Within the visual examination of the provided picture as well as the returned device components it was revealed that the distractor rod was broken at the anti-reverse mechanism area and the anti-reverse mechanism was still activated fixating the broken of distraction rod part.After demounting of the distraction rod part out of the anti-reverse mechanism, a heavy pressure mark was found.This pressure mark resulted from high torsional forces by turning the distraction rod in counterclockwise direction in combination with an activated locking mechanism.This resulted in the breakage of the distraction rod.The breakage surface shows the appearance of a forced rupture due to too high torsional forces.Based on the performed technical investigation of the returned device components the root cause could be clearly identified and attributed to a usage related handling issue by turning the device in the wrong direction (counterclockwise) instead of correct direction (clockwise).
 
Event or Problem Description

Brand Name
PEDIATRIC MANDIBULAR DISTRACTOR 2, 2X2 RIGHT PLATES, 20 MM
Common Device Name
DISTRACTOR
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11398927
Report Number0008010177-2021-00015
Device Sequence Number17190899
Product Code MQN
UDI-Device Identifier07613327291384
UDI-Public07613327291384
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-02321
Device Catalogue Number62-02321
Device Lot Number1000370171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;